Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 24, 2003, 3:00 PM CDT for Leake County, Madison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 3:00 PM CDT (20:00 UTC)
- Expired
- Apr 24, 2003, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 242004
FFWJAN
MSC079-089-242300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
LEAKE COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 600 PM CDT
* AT 300 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATES
A COMPLEX OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
MADISON AND LEAKE COUNTIES.
RADAR ESTIMATED RAINFALL AMOUNTS OF BETWEEN THREE AND FOUR INCHES
HAVE FALLEN OVER THE PAST THREE HOURS OVER A LARGE PORTION OF
MADISON AND LEAKE COUNTIES.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3260 9036 3241 9008 3260 8988 3259 8970
3259 8933 3290 8934 3288 8975 3287 8997
3273 9003
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 1:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 24, 1:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU APR 24 2003 UPDATED ZONES FOR NEW TORNADO WATCH IN SE AR. HAVE ALSO LOWERED TEMPERATURES IN SEVERAL ZONE GROUPS...PARTICULARLY NE MS WHERE COOLER MORE STABLE AIR SEEMS TO BE LOCKED IN. CLOSELY MONITORING DEVELOPING CLUSTER OF STRONG/SEVERE STORMS OVER NORTH CENTRAL LA FOR THREAT TO SE AR...NE LA AND NW MS ZONES FOR NEXT SEVERAL HOURS. PRELIMINARY NUMBERS... JAN 63 80 53 77 54 80 30 00 MEI 62 80 53 75 53 80 20 00 .JAN... AR...NONE. LA...FLASH FLOOD WATCH THROUGH TONIGHT LAZ015-016-023>026. MS...FLASH FLOOD WATCH THROUGH TONIGHT MSZ042>066-072>074. 08
Hazardous weather outlook, Apr 24, 6:59 AM CDT, 8 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 659 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM WINNSBORO LOUISIANA TO JACKSON MISSISSIPPI TO MERIDIAN. ISOLATED SEVERE STORMS ARE POSSIBLE SOUTH OF THIS LINE. THE PRIMARY SEVERE WEATHER RISK THROUGH THURSDAY NIGHT WILL BE LARGE HAIL. DAMAGING WIND GUSTS AND TORNADO DEVELOPMENT ARE ALSO POSSIBLE. THE LIKELIHOOD OF SEVERE STORM DEVELOPMENT WILL BE HIGHEST FROM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. DEEP GULF MOISTURE WILL BE FORCED INTO THE REGION BEHIND A WARM FRONT THAT WILL LIFT NORTHWARD ACROSS MUCH OF THE AREA TODAY. WEATHER DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL INTENSIFY THE LIFT NECESSARY FOR THUNDERSTORM DEVELOPMENT. UPPER JET FLOW WILL ALSO INTENSIFY THIS AFTERNOON AND EVENING TO PROMOTE ADDITIONAL SUPPORT FOR STRONG CONVECTION. THE COMBINATION OF MOIST AND UNSTABLE AIR AND STRONG FORCING FROM ACTIVE WEATHER FEATURES WILL RESULT IN THE LIKELIHOOD OF SEVERE THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...ESPECIALLY FROM THIS AFTERNOON THROUGH MIDNIGHT. ...FLOODING... PERIODS OF HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE OVER NORTHEAST LOUISIANA AND SECTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM DELHI LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. OCCASIONALLY HEAVY RAIN IS ALSO POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...WHERE PONDING WATER MAY OCCUR ON ROADWAYS AND IN LOW LYING AREAS. DEEP MOISTURE WILL MOVE INTO PLACE ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI IN THE WAKE OF A WARM FRONT THAT WILL STALL ACROSS NORTH AND EAST MISSISSIPPI TODAY. MOISTURE WILL BE MOST ABUNDANT SOUTH OF THE WARM FRONT THIS AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED FROM THE AFTERNOON THROUGH MIDNIGHT AS STRONG THUNDERSTORMS DEVELOP OVER THE REGION. THE POSSIBILITY OF THUNDERSTORMS MOVING ACROSS THE SAME AREAS FOR EXTENDED PERIODS WILL INCREASE THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE FRIDAY AFTERNOON AND EVENING OVER CENTRAL AND EAST SECTIONS OF MISSISSIPPI...GENERALLY EAST OF INTERSTATE 55 AND NORTH OF A LINE FROM HAZLEHURST TO QUITMAN. THE WEATHER SYSTEM RESPONSIBLE FOR SEVERE STORM DEVELOPMENT TODAY AND TONIGHT WILL FINALLY MOVE EAST OF MISSISSIPPI FRIDAY NIGHT. UNTIL THE SYSTEM PASSES...THE AIR MASS OVER THE REGION WILL REMAIN HUMID AND UNSTABLE...PARTICULARLY OVER EASTERN SECTIONS OF MISSISSIPPI. THE CHANCE OF SEVERE STORM DEVELOPMENT WILL CONTINUE DURING THE AFTERNOON AND EVENING FOR AREAS EAST OF INTERSTATE 55 AND NORTH OF A LINE FROM HAZLEHURST TO QUITMAN. SEVERE WEATHER POTENTIAL WILL END FROM THE WEST FRIDAY EVENING AS THE COLD FRONT FINALLY DRAGS EAST OF THE AREA. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 24, 2:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT....CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM JACKSON MS 0.75 INCH HAIL
04/24/03 HINDS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 24, 2:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM 5 N BRANDON MS 0.75 INCH HAIL
04/24/03 RANKIN REPORTED BY ROSS BARNETT
RESERVOIR TOWER.Local storm report, Apr 24, 2:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM FARMHAVEN MS 0.75 INCH HAIL
04/24/03 MADISON REPORTED BY MADISON
COUNTY EMA.Local storm report, Apr 24, 2:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 3 NE CROSSETT AR FUNNEL CLOUD
04/24/03 ASHLEY PUBLIC REPORT. REPORTED
BY ASHLEY COUNTY EMA.Local storm report, Apr 24, 2:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 PM MONTROSE AR TORNADO
04/24/03 ASHLEY POSSIBLE TORNADO REPORTED
BY MCGEHEE 911.Local storm report, Apr 24, 2:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM NEWTON MS 0.88 INCH HAIL
04/24/03 NEWTON REPORTED BY NEWTON COUNTY
EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:44 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 41 min |
| Apr 24, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Apr 24, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 36 min |
| Apr 24, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 39 min |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 46 min |
| Apr 24, 2:44 PM CDT | Tornado Warning | JAN | Covington, Jones | 46 min |
| Apr 24, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Apr 24, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 42 min |
| Apr 24, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 43 min |
| Apr 24, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 24, 3:29 PM CDT | Tornado Warning | JAN | Jasper, Jones | 41 min |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 43 min |
| Apr 24, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 42 min |
| Apr 24, 3:48 PM CDT | Tornado Warning | JAN | Leake | 62 min |
| Apr 24, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 29 min |
| Apr 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Apr 24, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Apr 24, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Apr 24, 4:18 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| Apr 24, 4:35 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 45 min |
| Apr 24, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 44 min |
| Apr 24, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 61 min |
| Apr 24, 4:59 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 41 min |
| Apr 24, 5:20 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 45 min |
| Apr 24, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Apr 24, 5:28 PM CDT | Tornado Warning | JAN | Kemper | 32 min |
| Apr 24, 5:36 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey | 44 min |
| Apr 24, 5:54 PM CDT | Tornado Warning | JAN | Hinds, Madison | 41 min |
| Apr 24, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 47 min |
| Apr 24, 6:30 PM CDT | Flash Flood Warning | JAN | Hinds, Kemper, Lauderdale, Leake, Madison, Neshoba and 5 more | 2 hr |
| Apr 24, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 60 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 24, 6:46 PM CDT | Tornado Warning | JAN | Lowndes | 19 min |
| Apr 24, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 44 min |
| Apr 24, 6:54 PM CDT | Tornado Warning | JAN | Winston | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.